Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 34, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Sep 21, 2018, 8:34 AM CDT for 4 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2018, 8:34 AM CDT (13:34 UTC)
- Expired
- Sep 21, 2018, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Runnels County, TX, Schleicher County, TX, Sutton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 35 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 11:35 AM CDT | FLASH FLOOD | Eldorado, TX | NUMEROUS ROADS CLOSED THROUGHOUT CENTRAL SCHLEICHER COUNTY DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 1.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.1
The text
As transmitted.
312
WGUS54 KSJT 211334
FFWSJT
TXC399-413-435-451-211630-
/O.NEW.KSJT.FF.W.0034.180921T1334Z-180921T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
834 AM CDT FRI SEP 21 2018
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Central Schleicher County in west central Texas...
Eastern Tom Green County in west central Texas...
Southwestern Runnels County in west central Texas...
Northwestern Sutton County in west central Texas...
* Until 1130 AM CDT.
* At 831 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Rainfall amounts up to three
inches are expected to affect the warned area by 10am. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
San Angelo, Eldorado, Christoval, Miles, Wall, Orient, Twin Buttes
Reservoir, Goodfellow Air Force Base, Veribest, O.c. Fisher
Reservoir, Lake Nasworthy, The Intersection Of Ranch Road 1828 And
Ranch Road 915, Us-277 Near The Sutton-
Schleicher County Line and Harriet.
This includes the following low water crossings ...
Howard and Webster...
Southwest Blvd and Loop 306...
Jackson From Knickerbocker to South Bryant...
College Hills and Millbrook...
FM 2334 crossing Dry Lipan Creek...
FM 1692 crossing The Draw...
1500 Block of Spaulding...
300 block of North Archer...
FM 2334 crossing Ninemile Creek and
FM 1692 crossing Concho River.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3064 10042 3064 10086 3169 10046 3169 10009
$$
SAK/JW1 follow-up statement
844 WGUS74 KSJT 211505 FFSSJT Flash Flood Statement National Weather Service San Angelo TX 1005 AM CDT FRI SEP 21 2018 TXC399-211514- /O.CAN.KSJT.FF.W.0034.000000T0000Z-180921T1630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Runnels TX- 1005 AM CDT FRI SEP 21 2018 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN RUNNELS COUNTY IS CANCELLED... Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3064 10042 3064 10086 3132 10050 3140 10018 $$ TXC413-435-451-211630- /O.CON.KSJT.FF.W.0034.000000T0000Z-180921T1630Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Schleicher TX-Tom Green TX-Sutton TX- 1005 AM CDT FRI SEP 21 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR CENTRAL SCHLEICHER...SOUTHEASTERN TOM GREEN AND NORTHWESTERN SUTTON COUNTIES... At 1004 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Some locations that will experience flooding include... Eldorado, Christoval, The Intersection Of Ranch Road 1828 And Ranch Road 915 and Us-277 Near The Sutton-Schleicher County Line. Additional rainfall amounts of two to three inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, urban areas, highways, streets and underpasses as well as other drainage areas and low lying spots. Remain alert for flooding even in locations not receiving rain. Arroyos, streams, and rivers can become raging killer currents in a matter of minutes, even from distant rainfall. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3064 10042 3064 10086 3132 10050 3140 10018 $$ SAK/JW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 6:45 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 21, 6:45 AM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 645 AM CDT Fri Sep 21 2018 .AVIATION... /12Z TAFS/ Look for very challenging flight weather, across all of West Central Texas, through 12Z Saturday. Expect showers and thunderstorms to produce very heavy rainfall; thus, visibilities and ceilings will likely vary greatly and rapidly, between MVFR to IFR. && .PREV DISCUSSION... /issued 451 AM CDT Fri Sep 21 2018/ SHORT TERM... (Today and Tonight) ..Flash Flooding Possible... This rain event, which has been the focus of numerous discussions, over the last several days, will mature over West Central Texas today and tonight. Models remain fairly consistent with the key players of this event: 1) moist air, 2) upper dynamics, and 3) surface forcing. Models continue to present precipitable water numbers in the 1.5 to 2 inches range, for today and tonight, with a gradual decrease, from west to east, after midnight tonight. An upper trough, currently located to the west, will enhance the upward ascent of this very moist air. Plus, a cold front will also provide some forcing, as it moves south, across West Central Texas, late this afternoon and tonight. Models place the greatest QPF amounts over the Concho Vally, Heartland, and Big Country, for these two periods. Thus, continuing the Flash Flood Watch, for those areas, looks good. Rainfall accumulation amounts, across the watch area, in the 1 to 3 inches range will be common, with amounts over 4 inches possible, through sunrise Saturday morning. Clearly, the greatest threat is flash flooding; nevertheless, potential river flooding remains a concern, as well. LONG TERM... (Saturday through Thursday) ..Continued Rain Potential... The potential for additional rain, across West Central Texas, dominates the long term forecast. Although rain chances decrease, during the day Saturday, as the upper trough moves east, some lower rain chances remain into the start of this next work week. Then, models indicate a couple of cold fronts next week will continue to provide the potential for rain well into late next week. && .PRELIMINARY POINT TEMPS/POPS... Abilene 79 62 69 62 / 90 80 50 30 San Angelo 82 64 71 61 / 80 80 40 20 Junction 82 68 72 62 / 70 80 60 20 Brownwood 82 67 71 62 / 80 80 60 30 Sweetwater 77 60 69 62 / 90 70 40 20 Ozona 81 64 72 61 / 70 70 40 20 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for Brown-Callahan- Coke-Coleman-Concho-Fisher-Haskell-Irion-Jones-Nolan-Runnels- Shackelford-Sterling-Taylor-Throckmorton-Tom Green. &&
Hazardous weather outlook, Sep 21, 4:10 AM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 410 AM CDT Fri Sep 21 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-220915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 410 AM CDT Fri Sep 21 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Rain and a few thunderstorms expected to continue today and tonight. The primary hazard will be locally heavy rainfall, which may lead to flash flooding. Dangerous lightning will also be a concern. A Flash Flood Watch is in effect for portions of West Central Texas through early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Rain and a few thunderstorms should continue on Saturday, and begin to decrease during the day. A slight chance of thunderstorms continue Sunday through Tuesday, while a chance of thunderstorms return on Wednesday and Thursday. Main hazards will be lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:10 PM CDT | River Flood Warning | SJT | Runnels | 19 hr |
| Sep 21, 12:09 AM CDT | Areal Flood Advisory | SJT | Crockett | 3 hr |
| Sep 21, 3:04 AM CDT | Areal Flood Advisory | SJT | Coke, Crockett, Irion, Sterling, Tom Green | 4 hr |
| Sep 21, 3:37 AM CDT | Flash Flood Warning | SJT | Irion, Sterling, Tom Green | 4 hr |
| Sep 21, 4:46 AM CDT | Areal Flood Advisory | SJT | Coke, Nolan, Sterling | 3 hr |
| Sep 21, 5:55 AM CDT | Areal Flood Advisory | SJT | Fisher, Nolan | 2 hr |
| Sep 21, 6:18 AM CDT | Flash Flood Warning | SJT | Crockett, Irion | 3 hr |
| Sep 21, 7:21 AM CDT | Flash Flood Warning | SJT | Crockett, Irion, Schleicher, Sutton, Tom Green | 4 hr |
| Sep 21, 7:30 AM CDT | Flash Flood Warning | SJT | Coke, Nolan, Sterling | 4 hr |
| Sep 21, 7:39 AM CDT | Areal Flood Advisory | SJT | Tom Green | 111 min |
| Sep 21, 7:42 AM CDT | Areal Flood Advisory | SJT | Haskell | 2 hr |
| Sep 21, 11:09 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 3 hr |
| Sep 21, 11:47 AM CDT | Areal Flood Advisory | SJT | Concho, Menard, Schleicher, Tom Green | 3 hr |
| Sep 21, 12:14 PM CDT | Areal Flood Advisory | SJT | Haskell, Jones | 3 hr |
| Sep 21, 1:24 PM CDT | Flash Flood Warning | SJT | Crockett, Kimble, Menard, Schleicher, Sutton | 3 hr |
| Sep 21, 3:42 PM CDT | Areal Flood Advisory | SJT | Haskell, Jones, Shackelford, Throckmorton | 3 hr |
| Sep 21, 4:15 PM CDT | Areal Flood Warning | SJT | Schleicher, Sutton | 4 hr |
| Sep 21, 5:12 PM CDT | Areal Flood Advisory | SJT | Tom Green | 114 min |
| Sep 21, 5:38 PM CDT | Flash Flood Warning | SJT | Shackelford | 3 hr |
| Sep 21, 6:33 PM CDT | Areal Flood Advisory | SJT | Schleicher | 93 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.